Alert archive / Montana / High Wind Warnings in 2010

High Wind Warning 6, NWS Great Falls, MT

March 28, 2010

NWS Great Falls, MT issued this high wind warning at Mar 28, 2010, 5:09 AM MDT. It took effect at Mar 28, 2010, 6:00 PM MDT. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2010, 5:09 AM MDT (11:09 UTC)
In effect from
Mar 28, 2010, 6:00 PM MDT
Expired
Mar 29, 2010, 7:30 PM MDT
In force
26 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WWUS75 KTFX 281109
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
509 AM MDT SUN MAR 28 2010

MTZ009-048-282200-
/O.UPG.KTFX.HW.A.0002.100329T0000Z-100330T0000Z/
/O.NEW.KTFX.HW.W.0006.100329T0000Z-100330T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
509 AM MDT SUN MAR 28 2010

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MDT MONDAY FOR THE ROCKY MOUNTAIN FRONT. THE PREVIOUSLY ISSUED
HIGH WIND WATCH HAS BEEN UPGRADED TO A WARNING.

* TIMING AND MAIN IMPACTS: STRONG WEST WINDS WILL DEVELOP THIS
  EVENING AND STRENGTHEN DURING THE NIGHT. THESE WINDS WILL
  CONTINUE THROUGH THE DAY ON MONDAY. GUSTS TO 70 MPH ARE LIKELY
  TONIGHT THROUGH MONDAY AFTERNOON...ESPECIALLY THROUGH FAVORED
  CANYONS AND MOUNTAIN PASSES. SNOW WILL ALSO DEVELOP IN THE
  MOUNTAINS OVERNIGHT...AND THE RESULTING BLOWING SNOW...THOUGH
  WET...MAY STILL REDUCE VISIBILITIES TO LESS THAN 2 MILES AT
  TIMES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS
  PASS...LOGAN PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-282200-
/O.CON.KTFX.HW.A.0002.100329T0600Z-100330T0000Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
509 AM MDT SUN MAR 28 2010

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY AFTERNOON FOR EASTERN GLACIER COUNTY. 

* TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE TONIGHT
  AND CONTINUE INTO MONDAY. GUSTS TO 60 MPH ARE POSSIBLE LATER
  SUNDAY NIGHT THROUGH MONDAY AFTERNOON.

* LOCATIONS AFFECTED INCLUDE: CUT BANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
6 follow-up statements
478 
WWUS75 KTFX 282046
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
246 PM MDT SUN MAR 28 2010

MTZ010-290700-
/O.UPG.KTFX.HW.A.0002.100329T0600Z-100330T0000Z/
/O.EXB.KTFX.HW.W.0006.100329T1200Z-100330T0300Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
246 PM MDT SUN MAR 28 2010

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: STRONG SOUTHWESTERLY WINDS WILL DEVELOP
  OVERNIGHT AND STRENGTHEN ON MONDAY. GUSTS TO 65 MPH ARE POSSIBLE
  THROUGH MONDAY EVENING.

* LOCATIONS AFFECTED INCLUDE: CUT BANK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ044-290700-
/O.EXB.KTFX.HW.W.0006.100329T1200Z-100330T0300Z/
TOOLE-
INCLUDING THE FOLLOWING LOCATIONS...SHELBY
246 PM MDT SUN MAR 28 2010

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT MONDAY. 

* TIMING AND MAIN IMPACTS: STRONG SOUTHWESTERLY WINDS WILL DEVELOP
  OVERNIGHT AND STRENGTHEN ON MONDAY. GUSTS TO 65 MPH ARE POSSIBLE THROUGH
  MONDAY EVENING.

* LOCATIONS AFFECTED INCLUDE: SHELBY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-290700-
/O.CON.KTFX.HW.W.0006.100329T0000Z-100330T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
246 PM MDT SUN MAR 28 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM MDT MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM MDT MONDAY. 

* TIMING AND MAIN IMPACTS: STRONG WESTERLY WINDS WILL DEVELOP THIS 
  EVENING AND STRENGTHEN DURING THE NIGHT. THESE WINDS WILL 
  CONTINUE THROUGH THE DAY ON MONDAY. GUSTS TO 70 MPH ARE 
  LIKELY TONIGHT THROUGH MONDAY AFTERNOON...ESPECIALLY THROUGH 
  FAVORED CANYONS AND MOUNTAIN PASSES. SNOW WILL ALSO DEVELOP 
  IN THE MOUNTAINS OVERNIGHT...AND THE RESULTING BLOWING 
  SNOW...THOUGH WET...MAY STILL REDUCE VISIBILITIES TO LESS 
  THAN 2 MILES AT TIMES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...LOGAN PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
333 
WWUS75 KTFX 290332
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
932 PM MDT SUN MAR 28 2010

MTZ009-048-291300-
/O.CON.KTFX.HW.W.0006.000000T0000Z-100330T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
932 PM MDT SUN MAR 28 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY. 

* TIMING AND MAIN IMPACTS: STRONG WESTERLY WINDS WILL STRENGTHEN
  DURING THE NIGHT. THESE WINDS WILL CONTINUE THROUGH THE DAY ON
  MONDAY. GUSTS TO 60 MPH ARE LIKELY TONIGHT THROUGH MONDAY
  AFTERNOON...ESPECIALLY THROUGH FAVORED CANYONS AND MOUNTAIN
  PASSES. SNOW WILL ALSO DEVELOP IN THE MOUNTAINS OVERNIGHT...AND
  THE RESULTING BLOWING SNOW...THOUGH WET...MAY STILL REDUCE
  VISIBILITIES TO LESS THAN 2 MILES AT TIMES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...LOGAN PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-044-291300-
/O.CON.KTFX.HW.W.0006.100329T1200Z-100330T0300Z/
EASTERN GLACIER-TOOLE-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY
932 PM MDT SUN MAR 28 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM MDT
MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM MDT
MONDAY. 

* TIMING AND MAIN IMPACT: STRONG SOUTHWESTERLY WINDS WILL
  DEVELOP OVERNIGHT AND STRENGTHEN ON MONDAY. GUSTS TO 60 MPH ARE
  POSSIBLE THROUGH MONDAY EVENING.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...SHELBY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
030 
WWUS75 KTFX 291052
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
452 AM MDT MON MAR 29 2010

MTZ010-044-291700-
/O.CON.KTFX.HW.W.0006.100329T1200Z-100330T0300Z/
EASTERN GLACIER-TOOLE-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY
452 AM MDT MON MAR 29 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR TOOLE AND EASTERN GLACIER COUNTIES.

* TIMING AND MAIN IMPACT: BREEZY AND GUSTY SOUTHWEST WINDS WILL
  BECOME STRONG BY THIS AFTERNOON AND PERSIST INTO THIS EVENING.
  SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
  EXPECTED BY THIS AFTERNOON.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...SHELBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-291700-
/O.CON.KTFX.HW.W.0006.000000T0000Z-100330T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
452 AM MDT MON MAR 29 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACTS: STRONG WESTERLY WINDS WILL STRENGTHEN
  FURTHER DURING THE MORNING HOURS AND PERSIST THROUGH THE DAY.
  SUSTAINED WINDS OF 35 TO 50 MPH WITH GUSTS TO 70 MPH ARE
  EXPECTED BY LATE THIS MORNING...ESPECIALLY THROUGH FAVORED
  CANYONS AND MOUNTAIN PASSES. WET SNOW ABOVE 6500 FEET WILL ALSO
  COMBINE WITH THE STRONG WINDS...AND THIS MAY REDUCE VISIBILITIES
  TO LESS THAN 2 MILES AT TIMES...ESPECIALLY THROUGH MOUNTAIN
  PASSES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...LOGAN PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
189 
WWUS75 KTFX 291601
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1001 AM MDT MON MAR 29 2010

MTZ010-044-300015-
/O.CON.KTFX.HW.W.0006.000000T0000Z-100330T0300Z/
EASTERN GLACIER-TOOLE-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY
1001 AM MDT MON MAR 29 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: BREEZY AND GUSTY SOUTHWEST WINDS WILL
  BECOME STRONG BY MID AFTERNOON AND PERSIST INTO THIS EVENING.
  SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
  EXPECTED.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...SHELBY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-300000-
/O.CON.KTFX.HW.W.0006.000000T0000Z-100330T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
1001 AM MDT MON MAR 29 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACTS: GUSTY WESTERLY WINDS WILL STRENGTHEN
  THE REST OF THIS MORNING INTO EARLY THIS AFTERNOON. SUSTAINED
  WINDS OF 35 TO 50 MPH WITH GUSTS TO 70 MPH ARE EXPECTED BY MID
  AFTERNOON...ESPECIALLY THROUGH FAVORED CANYONS AND MOUNTAIN
  PASSES. WET SNOW ABOVE 6500 FEET WILL ALSO COMBINE WITH THE
  STRONG WINDS...AND THIS MAY REDUCE VISIBILITIES TO LESS THAN 2
  MILES AT TIMES... ESPECIALLY THROUGH MOUNTAIN PASSES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...LOGAN PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
432 
WWUS75 KTFX 292015
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
215 PM MDT MON MAR 29 2010

MTZ012>014-046-049-300300-
/O.EXA.KTFX.HW.W.0006.000000T0000Z-100330T0300Z/
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-
EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...HELENA...
MACDONALD PASS...LINCOLN...ROGERS PASS...CONRAD...FAIRFIELD
215 PM MDT MON MAR 29 2010

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY SOUTHWEST WINDS WILL PERSIST
  INTO THIS EVENING. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO
  65 MPH ARE EXPECTED.

* OTHER IMPACTS...AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES AT
  TIMES IN OPEN AREA. MOTORISTS SHOULD ALSO BE PREPARED FOR
  BLOWING DEBRIS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...GREAT 
  FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON... 
  HELENA...MACDONALD PASS...LINCOLN...ROGERS PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-300300-
/O.EXT.KTFX.HW.W.0006.000000T0000Z-100330T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
215 PM MDT MON MAR 29 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY SOUTHWEST WINDS WILL PERSIST
  INTO THIS EVENING. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO
  70 MPH ARE EXPECTED.

* OTHER IMPACTS...AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES AT
  TIMES IN OPEN AREA. MOTORISTS SHOULD ALSO BE PREPARED FOR
  BLOWING DEBRIS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...LOGAN PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-044-300300-
/O.CON.KTFX.HW.W.0006.000000T0000Z-100330T0300Z/
EASTERN GLACIER-TOOLE-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY
215 PM MDT MON MAR 29 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY SOUTHWEST WINDS WILL PERSIST
  INTO THIS EVENING. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO
  70 MPH ARE EXPECTED.

* OTHER IMPACTS...AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES AT
  TIMES IN OPEN AREA. MOTORISTS SHOULD ALSO BE PREPARED FOR
  BLOWING DEBRIS.

* LOCATIONS AFFECTED INCLUDE: SHELBY...CUT BANK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
647 
WWUS75 KTFX 300130
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
730 PM MDT MON MAR 29 2010

MTZ009-010-012>014-044-046-048-049-300230-
/O.CAN.KTFX.HW.W.0006.000000T0000Z-100330T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-EASTERN PONDERA-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS...
BIG SANDY...FORT BENTON...HELENA...MACDONALD PASS...LINCOLN...
ROGERS PASS...SHELBY...CONRAD...CHOTEAU...FAIRFIELD
730 PM MDT MON MAR 29 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

EXPECT WEST WINDS OF 20 TO 30 MPH...WITH A FEW GUSTS UP TO 40 MPH
THIS EVENING...BUT STRONG WINDS OVER 58 MPH ARE NO LONGER
EXPECTED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 27, 11:00 PM MDT, 6 hours 9 minutes earlier.

Area forecast discussion, Mar 27, 11:00 PM MDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1100 PM MDT SAT MAR 27 2010

AVIATION SECTION UPDATED

.UPDATE...
QUIET EVENING ACROSS THE CWA AS HIGH PRESSURE RIDGE
CURRENTLY CENTERED OVER NRN IDAHO/WESTERN MT IS PRODUCING MOSTLY
CLEAR SKIES AND SEASONAL TEMPERATURES.  WINDS ARE STILL BREEZY ALONG
THE ROCKY MTN FRONT BUT SHOULD DECREASE OVERNIGHT.  WINDS PICK UP
AGAIN TOMORROW AFTN AS THE UPPER RIDGE MOVES INTO ERN MT AND
PRESSURE GRADIENT TIGHTENS ALONG THE DIVIDE AHEAD OF APPROACHING
PACIFIC SHORTWAVE TROF.  WINDS WILL REMAIN GUSTY OVER ROCKY MTN
FRONT AND ERN GLACIER COUNTY TOMORROW NIGHT...SO HIGH WIND WATCH
REMAINS IN PLACE WITH DECENT CHANCE THAT MIDNIGHT SHIFT WILL UPGRADE
ALL OR PARTS OF THOSE AREAS TO HIGH WIND WARNING FOR SUN NIGHT AND
MON.  LATEST NAM MODEL ALSO DEPICTED SUSTAINED WINDS OF 30-35 MPH IN
AREA OF CUT BANK TO GREAT FALLS ON MON...SO ADDITIONAL HIGHLIGHTS
MAY BE NEEDED AS WELL.  WARANAUSKAS

&&

.AVIATION...
UPDATED 0500Z.
VFR CONDITIONS WILL PREVAIL OVER THE REGION THROUGH 06Z MONDAY...AS
AN UPPER LEVEL RIDGE CONTINUES TO BUILD OVER THE REGION. EXPECT SOME
PASSING MID/HIGH LEVEL CLOUDINESS OVER THE REGION FROM TIME TO
TIME...BUT NOTHING SIGNIFICANT. HOWEVER...EXPECT SURFACE WINDS TO
INCREASE AFTER 16Z ALONG THE FRONT RANGE OF THE ROCKIES...AND TO
REMAIN BREEZY THROUGHOUT THE AFTERNOON ON SUNDAY. BRUSDA

&&

.PREV DISCUSSION...(ISSUED AT 300 PM MDT SAT MAR 27 2010)
TONIGHT THROUGH MONDAY...THERE WILL BE A PATTERN CHANGE DURING THE
PERIOD. AN UPPER RIDGE WILL MOVE OVER THE AREA TONIGHT WITH
CONTINUED DRY CONDITIONS. THEN AS THE RIDGE MOVES EAST ON SUNDAY
THERE WILL BE A TRANSITION TO A MOIST SOUTHWEST FLOW ALOFT SUNDAY
NIGHT WHICH WILL CONTINUE THROUGH MONDAY. WESTERN MOUNTAINS WILL SEE
PRECIPITATION BY LATE SUNDAY NIGHT WHILE SUNDAY EVENING IS KIND OF A
GRAY PERIOD WITH JUST A CHANCE OF PRECIPITATION. PRECIPITATION WILL
SPREAD INTO THE SOUTHWEST MOUNTAINS ON MONDAY WITH A CHANCE OF
SHOWERS OVER THE SOUTHWEST VALLEYS. HAVE GENERALLY RAISED CHANCES OF
PRECIPITATION FOR THE MOUNTAINS. CONTINUED STRONG DOWNSLOPE IS
EXPECTED TO KEEP THE PLAINS DRY THROUGH MONDAY. SPEAKING OF STRONG
DOWNSLOPE HAVE DECIDED TO CONTINUE THE HIGH WIND WATCH FOR THE ROCKY
MOUNTAIN FRONT FOR SUNDAY NIGHT AND MONDAY. THOUGHT A BIT ABOUT
UPGRADING THE WATCH TO A WARNING BUT HELD OFF SHOULD MODELS DECIDE
TO DIMINISH THE WINDS. GUIDANCE IS GIVING SOME HINTS ABOUT POSSIBLE
HIGH WINDS FARTHER EAST ON MONDAY. THINK THERE IS BETTER THAN A
50-50 CHANCE OF HIGH WINDS OVER EASTERN GLACIER COUNTY ON MONDAY SO
ADDED THEM TO THE WATCH. ELSEWHERE DID NOT HAVE AS HIGH CONFIDENCE
THAT HIGH WIND CRITERIA WOULD BE MET SO FOR THE TIME BEING WILL HOLD
OFF ON EXPANDING THE WATCH. AM COMING UP WITH SNOW LEVELS GENERALLY
IN THE 6 THOUSAND TO 7 THOUSAND FEET RANGE FOR SUNDAY NIGHT AND
MONDAY. MOUNTAINS OF THE ROCKY MOUNTAIN FRONT COULD SEE AROUND 6
INCHES OF SNOW FOR THE PERIOD OF SUNDAY NIGHT AND MONDAY. BLANK

MONDAY NIGHT THROUGH THURSDAY NIGHT...MEDIUM RANGE MODELS HAVE
CHANGED A BIT OVER LAST NIGHT...BUT THEY CONTINUE TO BE IN GOOD
AGREEMENT. AN UPPER LEVEL TROUGH WILL MOVE INTO THE PACIFIC
NORTHWEST MONDAY NIGHT THROUGH TUESDAY NIGHT...WHICH WILL KEEP A
VERY MOIST SOUTHWEST FLOW ALOFT WITH WEAK EMBEDDED DISTURBANCES OVER
THE AREA. THIS WILL KEEP WIDESPREAD SHOWERS OVER THE MOUNTAINS
MONDAY NIGHT THROUGH TUESDAY NIGHT. TEMPERATURES WILL BE WARM ENOUGH
TO KEEP THE BEST CHANCE FOR MEASURABLE SNOWFALL ABOVE 6000 FEET.
BREEZY WESTERLY DOWNSLOPE WINDS WILL LIMIT THE PLAINS TO ONLY A
CHANCE OF SHOWERS. A WEAK COLD FRONT WILL MOVE THROUGH THE AREA ON
TUESDAY...WHICH WILL COOL TEMPERATURES CLOSER TO SEASONAL AVERAGES
ON TUESDAY. THE UPPER LEVEL TROUGH WILL THEN MOVE THROUGH THE AREA
WEDNESDAY THROUGH THURSDAY NIGHT. (THIS DIFFERS FROM LAST NIGHTS
FORECAST OF DIGGING IT INTO THE SOUTHWESTERN CONUS...BUT THE MODELS
AGREE WITH THE NEW SOLUTION...FOR A MODERATE DEGREE OF CONFIDENCE IN
THE NEW SOLUTION.) THIS WILL LIMIT THE CHANCE FOR SHOWERS TO THE
MOUNTAINS AND DECREASE THE WINDS. ALSO...A GRADUAL SURGE OF COOLER
AIR ACCOMPANYING THE TROUGH WILL COOL TEMPERATURES UP TO 5 DEGREES
BELOW NORMAL THROUGH THIS PERIOD.  COULSTON

FRIDAY AND SATURDAY...MODELS CONTINUE TO SHOW AN UPPER LEVEL
TROUGH OVER THE WEST WITH A SPLIT UPPER LEVEL WESTERLY FLOW. ON
UPPER LEVEL LOW DROPS SOUTH ACROSS THE DESERT SOUTHWEST. THIS WILL
RESULT IN AT LEAST A SLIGHT CHANCE OF SHOWERS WITH TEMPERATURES
CLOSE TO SEASONAL LEVELS. WILLIAMSON DC

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  35  66  42  62 /   0   0   0  10
CTB  31  63  37  58 /   0   0  10  10
HLN  29  63  38  60 /   0   0  10  30
BZN  24  60  34  60 /   0   0   0  20
WEY   9  45  23  45 /   0   0   0  60
DLN  27  55  36  54 /   0   0  10  60
HVR  24  65  35  63 /   0   0   0  10
LWT  30  62  39  61 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON
EASTERN GLACIER.

HIGH WIND WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON
NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 27, 10:50 PM MDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
1050 PM MDT SAT MAR 27 2010

MTZ008-011>015-044>047-049>055-281200-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
1050 PM MDT SAT MAR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009>010-048-281200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-SOUTHERN ROCKY
MOUNTAIN FRONT-
1050 PM AM MDT SAT MAR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY TODAY FOR WIDESPREAD HAZARDOUS WEATHER FOR TONIGHT
IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY NIGHT THROUGH MONDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:12 PM MDTWinter Storm WatchTFX14 hr

Nearby

High Wind Warnings in Montana, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.